Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online
Ask a Urologist   »  

Have UTI, bladder infections and IBS. Taking azo for relief. Any side effect for long use of azo?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1679 Questions
Can Azo make me sick??I get frequent UTIs and bladder infections and often take Azo for relief from pain and urgency. This particular time I took it for 10 days, much longer than I've ever taken it before and longer than the recommend 2 days. On the 10th day I felt very sick to my stomach, feeling bloated, nauseated, and occasionally feeling a burning feeling as though my insides were trying to rip apart from each other. I have IBS which can give me the burning, ripping apart feeling, and I thought the other was a bug, but after I began feeling better I ate and took an Azo and the stomach problems began again, at which time I realized how long I had been taking it. I have antibiotic now and the pain has decreased, just not fully gone away. I have noticed in the past a sensitivity to Azo where my stomach has been upset if I don't eat a full meal when I take it. I am just wondering if I have anything to worry about with the stomach pain and prolonged use of Azo. I just moved to a new town and have a 2 & a 3 year old, so I would like to avoid going to a Dr if I can.
Posted Wed, 20 Feb 2013 in Urinary and Bladder Problems
Answered by Dr. Ratnakar Kini 17 minutes later
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.
Yes azo can cause abdominal pain.

You can take otc prilosec for relief.

I hope that answers your question.
If you have no more question, kindly accept this answer and rate this service.

Dr.Ratnakar Kini

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor